The Annals of Applied Probability

Stochastic functional differential equations driven by Lévy processes and quasi-linear partial integro-differential equations

Xicheng Zhang

Full-text: Open access

Abstract

In this article we study a class of stochastic functional differential equations driven by Lévy processes (in particular, $\alpha$-stable processes), and obtain the existence and uniqueness of Markov solutions in small time intervals. This corresponds to the local solvability to a class of quasi-linear partial integro-differential equations. Moreover, in the constant diffusion coefficient case, without any assumptions on the Lévy generator, we also show the existence of a unique maximal weak solution for a class of semi-linear partial integro-differential equation systems under bounded Lipschitz assumptions on the coefficients. Meanwhile, in the nondegenerate case (corresponding to $\Delta^{\alpha/2}$ with $\alpha\in(1,2]$), based upon some gradient estimates, the existence of global solutions is established too. In particular, this provides a probabilistic treatment for the nonlinear partial integro-differential equations, such as the multi-dimensional fractal Burgers equations and the fractal scalar conservation law equations.

Article information

Source
Ann. Appl. Probab., Volume 22, Number 6 (2012), 2505-2538.

Dates
First available in Project Euclid: 23 November 2012

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1353695960

Digital Object Identifier
doi:10.1214/12-AAP851

Mathematical Reviews number (MathSciNet)
MR3024975

Zentralblatt MATH identifier
1266.60122

Subjects
Primary: 60H30: Applications of stochastic analysis (to PDE, etc.) 35R09: Integro-partial differential equations [See also 45Kxx]

Keywords
Lévy processes Feyman–Kac formula fractal Burgers equation

Citation

Zhang, Xicheng. Stochastic functional differential equations driven by Lévy processes and quasi-linear partial integro-differential equations. Ann. Appl. Probab. 22 (2012), no. 6, 2505--2538. doi:10.1214/12-AAP851. https://projecteuclid.org/euclid.aoap/1353695960


Export citation

References

  • [1] Applebaum, D. (2004). Lévy Processes and Stochastic Calculus. Cambridge Studies in Advanced Mathematics 93. Cambridge Univ. Press, Cambridge.
  • [2] Bec, J. and Khanin, K. (2007). Burgers turbulence. Phys. Rep. 447 1–66.
  • [3] Biler, P., Funaki, T. and Woyczynski, W. A. (1998). Fractal Burgers equations. J. Differential Equations 148 9–46.
  • [4] Blagovescenskii, Y. N. (1964). The Cauchy problem for quasi-linear parabolic equations in the degenerate case. Prob. Theory and Appl. 6 378–382.
  • [5] Busnello, B., Flandoli, F. and Romito, M. (2005). A probabilistic representation for the vorticity of a three-dimensional viscous fluid and for general systems of parabolic equations. Proc. Edinb. Math. Soc. (2) 48 295–336.
  • [6] Chan, C. H., Czubak, M. and Silvestre, L. (2010). Eventual regularization of the slightly supercritical fractional Burgers equation. Discrete Contin. Dyn. Syst. 27 847–861.
  • [7] Droniou, J. and Imbert, C. (2006). Fractal first-order partial differential equations. Arch. Ration. Mech. Anal. 182 299–331.
  • [8] Freidlin, M. (1985). Functional Integration and Partial Differential Equations. Annals of Mathematics Studies 109. Princeton Univ. Press, Princeton, NJ.
  • [9] Friedman, A. (1975). Stochastic Differential Equations and Applications. Vol. 1. Academic Press, New York.
  • [10] Kallenberg, O. (1997). Foundations of Modern Probability. Springer, New York.
  • [11] Kiselev, A., Nazarov, F. and Shterenberg, R. (2008). Blow up and regularity for fractal Burgers equation. Dyn. Partial Differ. Equ. 5 211–240.
  • [12] Kunita, H. (1990). Stochastic Flows and Stochastic Differential Equations. Cambridge Studies in Advanced Mathematics 24. Cambridge Univ. Press, Cambridge.
  • [13] Protter, P. E. (2004). Stochastic Integration and Differential Equations, 2nd ed. Applications of Mathematics (New York) 21. Springer, Berlin.
  • [14] Revuz, D. and Yor, M. (1999). Continuous Martingales and Brownian Motion, 3rd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 293. Springer, Berlin.
  • [15] Sato, K.-i. (1999). Lévy Processes and Infinitely Divisible Distributions. Cambridge Studies in Advanced Mathematics 68. Cambridge Univ. Press, Cambridge.
  • [16] Tanaka, H. (1967). Local solutions of stochastic differential equations associated with certain quasilinear parabolic equations. J. Fac. Sci. Univ. Tokyo Sect. I 14 313–326.
  • [17] Woyczyński, W. A. (1998). Burgers-KPZ Turbulence. Lecture Notes in Math. 1700. Springer, Berlin.
  • [18] Zhang, X. (2012). Stochastic Lagrangian particle approach to fractal Navier–Stokes equations. Comm. Math. Phys. 311 133-155. DOI:10.1007/s00220-012-1414-2.